• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



O/T Codeine

#1
This is off topic but worth hearing, if you take a lot of painkillers...

Be very careful if you are prescribed (or buy) Codeine (in such things as Co Codamol, Solpadeine etc.) as it is an opiate and therefore highly addictive.

I know at least three people who have used Codeine products excessively and ended up as addicts. One of the ways this addiction is treated is by using METHADONE. Yes, you read that right, Methadone...The same drug they use to treat heroin addicts.

I know that Codeine is very useful in pain management and often necessary for short periods of time...But be careful.

Lecture over. ;)
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
Surely you must have to take loads to get addicted?
I'm a bit of a paracetamol "addict" in that I take them the minute I get a tingle of a headache and I'm sure I shouldn't. Probably fresh air and a glass of water would sort it out but I'm a stressy sort of person and I can't bear to be in pain so I pop the pills.

Thanks for the warning. xx
 
#4
I knew this, codeine is also used as an Anti Diaheoara (sp?) medicine too, I had them when I had gastro-entiritis.

Thanks for sharing, a good one to know x
 

Sticky

I will succeed!!!
#5
A lass at uni got hooked on pain killers. Not sure what they were though. She did her back in early into the 1st year and was, in fairness, in a bad way when it happened. But by end of that year she admitted to fibbing about the pain to get more. She got off them in time which was good. Really nice lass who got hooked on them through something innocent - so goes to show how easy it can happen!

Thanks for the post! x
 
#6
Surely you must have to take loads to get addicted?
I don't think it has to be "loads", I think even the prescribed amount can get you addicted, if you take it for long enough. Certainly the people I know of are respectable, intelligent, people (one is a policeman) who started out trying to control pain and ended up in the grip of addiction.
 

Roch

Minimins gal x
#7
Thank u for the post it is interesting to read, i have severe sciatica and arthritic pains in my back and shoulders due to my obesity.
I have been taking co codamol the strongest strength for 8 yrs now and am prescribed 8 a day but only take 3 a day unless i have a very bad bout of sciatica which is bout every 6 weeks and usually have to take 6/8 per day for 2/3 days untill the sciatica has cleared up.
Thankfully the only addiction i have is food and when it comes to meds i can stop them at the drop of a hat even in the past after surgery`s when i had to take very strong meds called Df118 or di hydracodine which make co codamol look like jelly babies :) i still stopped them straight away after a 3 month period instead of cutting them down over an 8 week period like i was meant to, so i think it all depends on the person, but def a very informative thanks x
 
#8
Thank u for the post it is interesting to read, i have severe sciatica and arthritic pains in my back and shoulders due to my obesity.
I have been taking co codamol the strongest strength for 8 yrs now and am prescribed 8 a day but only take 3 a day unless i have a very bad bout of sciatica which is bout every 6 weeks and usually have to take 6/8 per day for 2/3 days untill the sciatica has cleared up.
Thankfully the only addiction i have is food and when it comes to meds i can stop them at the drop of a hat even in the past after surgery`s when i had to take very strong meds called Df118 or di hydracodine which make co codamol look like jelly babies :) i still stopped them straight away after a 3 month period instead of cutting them down over an 8 week period like i was meant to, so i think it all depends on the person, but def a very informative thanks x
That is brilliant, and I'm glad you haven't allowed yourself to take too many.

But the fact that your doctor is/has been willing to prescribe you 8 a day, for the past 8 years (!) tells me that people MUST look after themselves with regards to this...Because clearly the doctors are prescribing enough to make patients totally addicted.

So well done to you, for being so aware.
 
#9
Thanx for the post, its always good to know these things, pitty they don't treat addiction to food in the same vein rather that just assumeing we eat for the sake of it if you know what I mean. Blimey, if they prescribed methadone for food addicts wouldn't we be a happy bunch of dieters, wonder what syn value it would carry lol. (only jokeing)
 

Sticky

I will succeed!!!
#10
Thanx for the post, its always good to know these things, pitty they don't treat addiction to food in the same vein rather that just assumeing we eat for the sake of it if you know what I mean. Blimey, if they prescribed methadone for food addicts wouldn't we be a happy bunch of dieters, wonder what syn value it would carry lol. (only jokeing)
LOL! :D
 
#11
Blimey, if they prescribed methadone for food addicts wouldn't we be a happy bunch of dieters, wonder what syn value it would carry lol. (only jokeing)
I'm sure Methadone will be "synned" on the SW website. Or maybe it is "free", in which case we need never worry about anything ever again! ;)
 
#13
Codine is danerous, i spent a year on strongest co-codamol, then got put onto diclophenic, diazapam, co-codamol, dihydracodine (still codine!),tramadol (same group of drugs as heroin) plus regularly on oramorph (morpine based). Stopped taking them all about 3 years ago, actually my condition has improved however....

Oct ast year i got taken into hospital as was passing and throwing up blood, after and colonoscopy(scope up your rear) and an Endoscopy (scope down your throat, through stomach and into upper intestine) it was discoved that the cocktail of drugs has not only left me with permenantly slightly off co-ordination, perm constipation (another joy of codine) and IBS, brought on by the deterioration of the stomach lining. Codine also damaged the walls of my upper intestine, and a nice strong curry had caused it to tear, which is where all the blood was coming from. I drink hardly ever (this weekend was first time since january-ish, and know i'll pay for it, can't eat anything too spicy ever again, without losing bllod from everywhere, have to be careful with excersize not only in case i damage my back again, but make sure i don't stress my stomach, ie. crunches, sit-ups. I have been off tablets for 3 years, and take about 20 tablets a YEAR, when really necessary, yet at 25 gonna have to live with the damage codine did to me forever.

Be warned, you are more likely to be given codine phosphate and paracetamol now, due to a ruling about 3 years ago regarding codine. does the same thing to you!

Also this is generally only applicable to the higher strength stuff, over 12mg/500mg so prescribed, occasional use of over counter, low dosage, taken infrequently shows no lasting damage in medical research.
 
#14
Thanks Bex, that's exactly what I'm talking about. I'm really sorry to hear that it left your stomach damaged and also that you were in so much pain in the first place! But your story is useful for people to read, especially if they are in the early days of getting Co Codamol from the GP...

I don't think some people get enough information to make an informed choice about taking this drug. And if they MUST take it, they need to know that stopping as soon as they can is a priority. Taking Codeine out of habit is very destructive.
 
#15
I have Crohn's disease,I'm 36 years old & am a nurse so I stay pretty busy.I have frequent painful BMs & Tylenol # 3 has been very effective with controlling my rectal pain.Which by the way feels as if u have been stabbed down there.With Crohn's u are not suppose to take anything with ibuprofen or NSAIDS d/t risk of increased stomach ulcers,so Tylenol with codeine is the safest,but I do worry about addiction.But the pain can be so bad,even joint pain it's worth the risk.

Buy Codeine
 
Last edited:

alwyn

Silver Member
#16
Poor you subject180 :(

My hubby has Crohn's as well and we keep some paracetamol and codeine in only for if he has a headache that paracetamol won't shift. I think the other reason you can't have ibuprofen is because most Crohn's sufferers are already prescribed NSAIDs to control their condition. It'd be like OD'ing on them to take more!
 
#17
Thank you so much for all the information posted here. It makes scary reading.

My husband takes neobrufen 600 gms for constant elbow and shoulder pain. It frightens me. He was on codeine at one time but the doctor has changed it to neobrufen as he said it is the best anti-inflammatory.

I agree we are just not well informed enough when it comes to medication.
 


Similar threads